Iowa, 2010Flash Flooding and Hail in Iowa, July 21 to 22, 2010
July 21 to 22, 2010 · NWS FSD · 14 events in 7 counties and zones
Thunderstorms caused damaging winds, heavy rain with flash flooding, and one report of marginally large hail in northwest Iowa from just before midnight on July 21st to a few hours after midnight on July 22nd.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 4
- Property damage
- $685,000
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms caused damaging winds, heavy rain with flash flooding, and one report of marginally large hail in northwest Iowa from just before midnight on July 21st to a few hours after midnight on July 22nd.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jul 21, 3:35 PM CST, 7 hours 55 minutes earlier.
Area forecast discussion, Jul 21, 3:35 PM CST, 7 hours 55 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
435 PM CDT WED JUL 21 2010
.DISCUSSION...
FIRST BANDS OF SHOWERS AND TSTMS CONTINUE TO PROGRESS NORTHEAST OVER
THE FORECAST AREA. EXPECT THEY WILL CONTINUE TO WEAKEN AS THEY
OUTRUN THERMAL SUPPORT...MOISTURE...AND INSTABILITY. NEXT MAIN BATCH
SHOULD DEVELOP BY THE END OF THE AFTERNOON AND STORMS WILL HAVE MUCH
MORE GOING FOR THEM AS THEY MOVE NORTHEAST INTO THE AREA EARLY THIS
EVENING. STORMS LIKELY TO STEADILY BECOME MORE CONCENTRATED...THAT
IS INCREASE IN AREAL COVERAGE THROUGH THE EVENING. HEAVY RAIN
EXPECTED TO DEVELOP IN SOME OF THE STORMS AND THIS TOO SHOULD BECOME
MORE CONCENTRATED WITH TIME...WITH THE GREATEST THREAT OF HEAVY RAIN
OVER THE SOUTHEAST CORNER OF THE AREA IN NORTHWEST IOWA. WILL EXTEND
MENTION OF HEAVY RAIN IN FORECAST TO THE NORTH AND WEST OF THIS
PRIME AREA...BUT NORTHWEST IOWA IS WHERE THE GREATEST GENERAL
RAINFALL SHOULD FALL...AS WELL AS WHERE THE GREATEST POTENTIAL FOR
EXCESSIVE RAINFALL IS. A FLASH FLOOD WATCH IS A BORDERLINE CALL FOR
NORTHWEST IOWA. FOR NOW IT APPEARS THAT THE POTENTIAL DOES NOT QUITE
MATCH UP TO THE FLASH FLOOD GUIDANCE AND WILL HOLD OFF. ON RAINFALL
AMOUNTS...A CONSENSUS OF VARIOUS MODEL SOLUTIONS...LEAVING OUT THE
GFS...SEEMS THE WAY TO GO. WILL PROBABLY GO CLOSE TO GUIDANCE GRIDS
ON QPF. MEANWHILE...STORMS WILL CONTINUE TO SPREAD OVER ALL OF THE
FORECAST AREA...BEING MOST CONCENTRATED IN THE SOUTHEAST FOR THE
SAME REASON THE GREATEST HEAVY RAIN THREAT IS THERE...MOISTURE AND
PROXIMITY TO THE RIPER BOUNDARY TO THE SOUTH. WILL PEAK ACTIVITY
AROUND AND JUST AFTER MIDNIGHT AND ALLOW FOR SOME TAILING OFF FROM
THE WEST VERY LATE TONIGHT. LOW TEMPERATURES NOT A BIG PROBLEM IN
THIS HUMID ENVIRONMENT AND GUIDANCE SEEMS OK. OF COURSE THE HOURLY
COOLING WILL VARY WITH THE STORMS. / WILLIAMS
VERY ACTIVE AND WET PATTERN CONTINUES...AT LEAST THRU FRI NIGHT...
THEN A NICE BREAK THIS WEEKEND...BEFORE RIDGE RIDER TSTMS RETURN
NEXT WEEK. AFTER MCS MOVES OFF THRU ERN CWA EARLY THU...SSWLY FLOW
BRINGS IN WARM AND HUMID AIR FOR THE DAY AND CAPPING AND LACK OF
CONVERGENCE WILL BRING A DRY PERIOD THRU MIDDAY. NAM APPEARS TO BE
TOO FAR SOUTH WITH BOUNDARY...AND OTHER MODELS FURTHER NORTH AND
BETTER. EXPECT CHCS OF TSTMS TO DVLP AGAIN BY LATE AFTN WRN TO NRN
CWA ON EDGE OF CAP AND DVLP SEWD THRU CWA THU EVE ALG CDFNT. LAPSE
RATES PRETTY DECENT...BUT CONVERGENCE AND DYNAMICS DO NOT LOOK THAT
GREAT FOR A WIDESPREAD SVR EVENT. FNTL BOUNDARY SAGS SOUTH THRU AREA
THU NGT SETTING UP A POTENTIALLY MUCH MORE WDSPRD HEAVY/SVR EVENT
FRI AFTN AND EVE. MAJOR SHORT WAVE WILL INDUCE GOOD LWR LVL
CONVERGENCE ALONG AND NORTH OF BOUNDARY TO LIKELY PRODUCE TSTMS
DVLPG NWRN CWA FRI AFTN MOVG SEWD THRU ESP ERN HLF CWA FRI NIGHT.
HIT THE POPS AND QPF PRETTY GOOD WITH THIS SYSTEM. THIS WAVE WILL
BE FLWD BY NICE INTRUSION OF SOMEWHAT COOLER AND DRIER AIR FOR THE
WEEKEND...WITH MODERATION STARTING MON WITH BLDG UPR RIDGE. THIS
WILL BRING BACK THE TROPICAL AIR FROM THE SOUTH. RIDGE RIDERS
GRADUALLY BRING INCRG CHCS OF TSTMS SWD INTO THE AREA THRU TUES
NIGHT AND WED...AND THE STORMY WX PATTERN SHOULD RETURN UFN./ RSR
&&
.AVIATION...
GENERALLY VFR CONDITIONS LATE THIS AFTERNOON WILL LOWER LOCALLY BUT
WITH INCREASING FREQUENCY AFT 00Z AS STORMS BECOME MORE NUMEROUS
OVER AREA. LOCAL CIGS 1-3K FT AND VSBYS 3-5SM CAN BE EXPECTED IN
STORMS WITH VERY LOCAL AND BRIEF VSBYS BLO 3SM. AFTER ABOUT
06Z...THE WIDESPREAD NATURE OF THE RAINFALL MAY DEVELOP SOME GENERAL
CIGS 2-3K FEET EASTERN PART OF FORECAST AREA WHILE MORE SPOTTY LOWER
CIGS AND VSBYS CONTINUE TO THE WEST. THIS THREAT OF MVFR CIGS WILL
CONTINUE AFTER 12Z EVEN AS PRECIP TAILS OFF...THEN AFTER 15Z-16Z
GENERAL VFR CONDS SHOULD RETURN. / WILLIAMS
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&
Hazardous weather outlook, Jul 21, 5:33 PM CST, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
633 PM CDT WED JUL 21 2010
SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-221200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
633 PM CDT WED JUL 21 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS...
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
DURING THE AFTERNOON HOURS THROUGH THE MISSOURI VALLEY. THIS AREA
OF STORMS WILL MOVE NORTHEAST THROUGH THE EARLY EVENING. A FEW
STORMS MAY BE CAPABLE OF QUARTER SIZE HAIL AND WIND GUSTS TO
AROUND 60 MPH. LATER IN THE EVENING...ADDITIONAL THUNDERSTORMS
WILL DEVELOP AND BECOME WIDESPREAD FROM SOUTHEASTERN SOUTH DAKOTA
AND NORTHEAST NEBRASKA...THROUGH NORTHWEST IOWA. THE STORMS ARE
LIKELY TO MERGE A LARGE SYSTEM TONIGHT...WITH STORMS REGENERATING
AND KEEPING THE EFFECTIVE MOVEMENT SLOW. THE MOST LIKELY LOCATION
FOR A PERSISTENT COMPLEX OF STORMS IS ACROSS NORTHWEST IOWA.
AREAS OF HEAVY RAINFALL WILL BE POSSIBLE...ESPECIALLY SOUTH OF A
LINE FROM YANKTON SOUTH DAKOTA TO THE IOWA GREAT LAKES...WHERE AN
AVERAGE OF ONE TO TWO INCHES RAINFALL IS EXPECTED. A FEW STORMS
FROM THE LOWER MISSOURI VALLEY TOWARD STORM LAKE WILL ALSO BE
CAPABLE OF PRODUCING HAIL TO HALF DOLLAR SIZE AND WINDS TO 65
MPH.
FLOODING...
HEAVY RAINFALL MAY PRODUCE FLASH FLOODING FROM FAR SOUTHEAST
SOUTH DAKOTA AND NORTHEAST NEBRASKA INTO NORTHWEST IOWA TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
AFTER LINGERING STORMS EXIT SOUTHWEST MINNESOTA AND NORTHWEST
IOWA ON THURSDAY MORNING...A QUIET PERIOD IS EXPECTED UNTIL THE
RISK FOR REDEVELOPING THUNDERSTORMS LATER THURSDAY AFTERNOON AND
THURSDAY NIGHT. IF THUNDERSTORMS CAN DEVELOP ACROSS SOUTHEAST
SOUTH DAKOTA NEAR A FRONTAL ZONE...THERE WILL BE THE POTENTIAL
FOR SEVERE STORMS WHICH PRODUCE LARGE HAIL AND DAMAGING WINDS.
ALSO...SOME HEAT INDICES WILL REACH 100 TO 105 DEGREES FROM THE
LOWER MISSOURI VALLEY TOWARD SPENCER AND STORM LAKE ON THURSDAY
AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 6 PM CDT.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
In the hours before
Local storm report, Jul 21, 10:03 PM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1103 PM CDT WED JUL 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 PM HEAVY RAIN WALL LAKE 43.53N 96.96W
07/21/2010 M3.30 INCH MINNEHAHA SD PUBLIC
&&
CJANSENLocal storm report, Jul 21, 10:05 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1105 PM CDT WED JUL 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 PM HEAVY RAIN SIOUX FALLS 43.54N 96.73W
07/21/2010 M4.00 INCH MINNEHAHA SD NWS EMPLOYEE
WEST SIDE OF CITY.
&&
CJANSENLocal storm report, Jul 21, 10:07 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1107 PM CDT WED JUL 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM FLASH FLOOD SIOUX FALLS 43.54N 96.73W
07/21/2010 MINNEHAHA SD BROADCAST MEDIA
STALLED CARS REPORTED IN SIOUX FALLS DUE TO FLOODED
ROADWAYS.
&&
BTLocal storm report, Jul 21, 10:45 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1145 PM CDT WED JUL 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM FLASH FLOOD TEA 43.45N 96.84W
07/21/2010 LINCOLN SD EMERGENCY MNGR
EMERGENCY MANAGER REPORTED WATER OVER THE ROADS IN TEA AS
WELL AS AT LEAST TWO HOMES WITH WATER IN THE BASEMENT.
&&
KWEISSERLocal storm report, Jul 21, 10:48 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1148 PM CDT WED JUL 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM HEAVY RAIN FREEMAN 43.35N 97.43W
07/21/2010 M5.00 INCH HUTCHINSON SD PUBLIC
1120 PM HEAVY RAIN SIOUX FALLS 43.54N 96.73W
07/21/2010 M2.50 INCH MINNEHAHA SD OFFICIAL NWS OBS
SIOUX FALLS AIRPORT.
&&
MDBLocal storm report, Jul 21, 11:09 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1209 AM CDT THU JUL 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM HEAVY RAIN 5 W SPIRIT LAKE 43.42N 95.21W
07/22/2010 M0.50 INCH DICKINSON IA CO-OP OBSERVER
HALF AN INCH OF RAIN IN 15 MINUTES
&&
KWEISSEREvent by event
8 flash flood, 5 thunderstorm wind, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Sioux
- When
- July 21, 11:30 PM CST
- Where
- Sioux County, Maurice
- Measured
- 87 kt (100 mph) estimated gust
- Injuries
- 4 direct, 0 indirect
- Property damage
- $200,000
- Reported by
- Law Enforcement
- Coordinates
- 42.970, -96.180
Thunderstorm winds destroyed one home and damaged at least 20 others. Homes that were damaged had broken windows, had parts of roofs and siding that were blown away, or had roofs damaged by falling trees. tree damage was widespread, and there were also downed power lines and power outages. One person was injured by broken glass, and three others were injured by flying debris, with one of the injured hospitalized.|The winds destroyed a large hog confinement structure.
Thunderstorm Wind, Sioux
- When
- July 21, 11:38 PM CST
- Where
- Sioux County, 1.47 mi SSW of Orange City
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 43.000, -96.060
Flash Flood, Lyon
- When
- July 21, 11:40 PM CST to July 22, 3:00 AM CST
- Where
- Lyon County, 0.5 mi W of Rock Rapids Muni Arp to 1.5 mi SSW of Rock Rapids
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 43.450, -96.190
Heavy rain caused flash flooding of streets and basements.
Flash Flood, Lyon
- When
- July 21, 11:40 PM CST to July 22, 3:00 AM CST
- Where
- Lyon County, 0.85 mi SW of Inwood to 1.66 mi S of Inwood
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 43.310, -96.460
Heavy rain caused flash flooding of basements and roads.
Flash Flood, Lyon
- When
- July 21, 11:42 PM CST to July 22, 3:00 AM CST
- Where
- Lyon County, 2.44 mi SE of Edna to 2.13 mi SSW of George
- Cause
- Heavy Rain
- Property damage
- $80,000
- Reported by
- Emergency Manager
- Coordinates
- 43.380, -96.040
Heavy rain caused flash flooding of roads in and near the town of George, with several roads and bridges washed out. Many other low areas were flooded, including several feet of water covering much of the local baseball park. A large storage garage was washed away, with a boat and some machinery destroyed or damaged. The flooding also affected many basements.
Flash Flood, Sioux
- When
- July 22, 12:00 AM CST to 4:00 AM CST
- Where
- Sioux County, 1.22 mi SE of Carmel to 2.61 mi SSW of Sioux Center
- Cause
- Heavy Rain
- Reported by
- COOP Observer
- Coordinates
- 43.120, -96.210
Heavy rain caused flash flooding of streets, basements, local small streams, and yards.
Flash Flood, Osceola
- When
- July 22, 12:15 AM CST to 3:00 AM CST
- Where
- Osceola County, 2.07 mi N of Sibley to 4.07 mi W of Sibley Muni Arpt
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 43.430, -95.770
Heavy rain caused flash flooding of numerous roads and basements.
Thunderstorm Wind, Cherokee
- When
- July 22, 12:20 AM CST
- Where
- Cherokee County, Cherokee
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $200,000
- Reported by
- Law Enforcement
- Coordinates
- 42.750, -95.550
Thunderstorm winds caused widespread tree damage, including several large trees blown down. Several homes and businesses were damaged by falling trees, and other had shingle and other roof damage. Several vehicles were also damaged by falling trees and tree debris. A storage shed full of sports equipment at the high school was destroyed, with the equipment damaged. Signs and power lines were blown down, and a power outage resulted. A semi was blown over near town.
Flash Flood, Cherokee
- When
- July 22, 12:30 AM CST to 5:30 AM CST
- Where
- Cherokee County, 2.57 mi NW of Cherokee to 2.57 mi WSW of Cherokee Muni Arpt
- Cause
- Heavy Rain
- Property damage
- $30,000
- Reported by
- Law Enforcement
- Coordinates
- 42.780, -95.580
Heavy rain caused flash flooding of numerous streets in the town of Cherokee. Basements and parkland were also flooded.
Hail, Ida
- When
- July 22, 12:30 AM CST
- Where
- Ida County, 0.69 mi N of Galva
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.510, -95.420
Flash Flood, O'Brien
- When
- July 22, 12:30 AM CST to 5:00 AM CST
- Where
- O'Brien County, 3.42 mi NW of Sheldon to Sheldon
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Newspaper
- Coordinates
- 43.220, -95.910
Heavy rain caused flash flooding of numerous streets, basements, and small streams, and a golf course. Several homes and businesses were flooded.
Thunderstorm Wind, Buena Vista
- When
- July 22, 12:39 AM CST
- Where
- Buena Vista County, 6.08 mi W of Linn Grove
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 42.880, -95.370
Thunderstorm winds blew down power lines and poles, causing power outages. The winds also caused tree damage, including several trees blown down.
Thunderstorm Wind, O'Brien
- When
- July 22, 12:40 AM CST
- Where
- O'Brien County, 1.66 mi WSW of Hartley
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 43.170, -95.510
Thunderstorm winds destroyed a machine shed.
Flash Flood, Buena Vista
- When
- July 22, 1:45 AM CST to 5:00 AM CST
- Where
- Buena Vista County, 3.35 mi ENE of Alta to 2.94 mi NE of Storm Lake Arpt
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Amateur Radio
- Coordinates
- 42.690, -95.240
Heavy rain caused flash flooding of streets, local small creeks, and basements. A few homes and businesses were flooded. Some exhibits at the county fairgrounds were damaged when a building there was flooded.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Wyoming, July 21, 20101 death · 17 injured · 1 event
- Flash Flood in Ohio, July 21, 20101 death · 4 injured · $300,000 · 1 event
- Heat in Alabama, July 21 to 26, 201020 injured · 11 events
- Rip Current in Michigan, July 21, 20101 death · 1 event
- Flash Flood and Hail in Vermont, July 21, 2010$1.8 million · 2 in hail · 48 events
- Tornado and Flash Flooding in Iowa, July 21 to 22, 2010$2.0 million · EF1 · 11 events
- Damaging Winds and Lightning Strike in North Carolina, July 21, 2010$6.0 million · 50 kt wind · 4 events
- Tornado and Flood in Connecticut, July 21, 2010$691,000 · EF1 · 12 events
- Hail and Damaging Winds in New York, July 21, 2010$680,000 · 1.75 in hail · 18 events
- Tornadoes and Hail in Maine, July 21, 20101 injured · $70,000 · EF1 · 32 events
- Hail and Damaging Winds in New York, July 21, 2010$61,000 · 2 in hail · 60 events
- Hail and Damaging Winds in New York, July 21, 2010$260,000 · 1.75 in hail · 24 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 251353, 251354, 251357, 251358, 251361, 251362, 251375, 251377, 251378, 251379, 251383, 251380, 251381, 251382.